Alert archive / Oregon / Gale Warnings in 2020
Gale Warning 36, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 28, 2020, 3:02 PM PST. It took effect at Dec 30, 2020, 7:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2020, 3:02 PM PST (23:02 UTC)
- In effect from
- Dec 30, 2020, 7:00 AM PST
- Expired
- Dec 30, 2020, 4:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
458 WHUS76 KMFR 282302 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 302 PM PST Mon Dec 28 2020 PZZ356-376-291215- /O.CON.KMFR.SC.Y.0120.000000T0000Z-201229T0900Z/ /O.UPG.KMFR.GL.A.0028.201230T1500Z-201231T0300Z/ /O.NEW.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.NEW.KMFR.SC.Y.0121.201230T0900Z-201231T0300Z/ /O.NEW.KMFR.SE.A.0040.201231T0300Z-210101T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 302 PM PST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West seas 10 to 13 ft at 14 seconds expected through Monday evening. South winds 30 to 40 kt and very steep wind- driven seas of 15 to 18 ft are possible Wednesday. Then, steep and hazardous seas 16 to 21 ft at 17 seconds possible. * WHERE...Gale force winds north of Gold Beach and between 5 and 45 nm away from shore. For the Small Craft Advisory and Hazard Seas, all other areas between Cape Blanco and Pt. St. George. * WHEN... For the Small Craft Advisory, until 1 AM PST Tuesday. For the other Small Craft Advisory, from 1 AM to 7 PM PST Wednesday. For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the Hazardous Seas Watch, from Wednesday evening through Thursday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-291215- /O.CON.KMFR.SC.Y.0120.000000T0000Z-201229T0900Z/ /O.NEW.KMFR.SC.Y.0121.201230T0900Z-201230T1500Z/ /O.UPG.KMFR.GL.A.0028.201230T1500Z-201231T0300Z/ /O.NEW.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.NEW.KMFR.SE.A.0040.201231T0300Z-210101T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 302 PM PST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...West seas 10 to 13 ft at 14 seconds expected through Monday evening. South winds 30 to 40 kt and very steep wind- driven seas of 15 to 18 ft are possible Wednesday. Then, steep and hazardous seas 16 to 21 ft at 17 seconds possible. * WHERE...Gale force winds north of Gold Beach and between 5 and 45 nm away from shore. For the Small Craft Advisory and Hazard Seas, all other areas between Cape Blanco and Pt. St. George. * WHEN...For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the Small Craft Advisory, until 1 AM PST Tuesday. For the Small Craft Advisory, from 1 AM to 7 AM PST Wednesday. For the Hazardous Seas Watch, from Wednesday evening through Thursday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
031 WHUS76 KMFR 291031 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 231 AM PST Tue Dec 29 2020 PZZ356-376-292345- /O.CON.KMFR.SC.Y.0121.201230T0900Z-201231T0300Z/ /O.CON.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.CON.KMFR.SE.A.0040.201231T0300Z-210101T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 231 AM PST Tue Dec 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...South winds 15 to 25 kt tonight increasing to gales 30 to 35 kt with very steep wind-driven seas of 15 to 18 ft expected on Wednesday. Winds ease, but steep to very steep and hazardous seas 16 to 21 ft at 17 seconds will likely continue Wednesday night and Thursday. * WHERE...Gale force winds north of Gold Beach and between 5 and 45 nm away from shore. For the Small Craft Advisory and Hazard Seas, all other areas between Cape Blanco and Pt. St. George. * WHEN...For the Small Craft Advisory, from 1 AM to 7 PM PST Wednesday. For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the Hazardous Seas Watch, from Wednesday evening through Thursday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-292345- /O.CON.KMFR.SC.Y.0121.201230T0900Z-201230T1500Z/ /O.CON.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.CON.KMFR.SE.A.0040.201231T0300Z-210101T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 231 AM PST Tue Dec 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * WHAT...South winds 20 to 30 kt tonight increasing to gales 30 to 40 kt with very steep wind-driven seas of 15 to 18 ft expected on Wednesday. Winds ease, but steep to very steep and hazardous seas 16 to 21 ft at 17 seconds will likely continue Wednesday night and Thursday. * WHERE...All areas. * WHEN...For the Small Craft Advisory, from 1 AM to 7 AM PST Wednesday. For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the Hazardous Seas Watch, from Wednesday evening through Thursday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
132 WHUS76 KMFR 292336 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 336 PM PST Tue Dec 29 2020 PZZ356-376-301245- /O.EXT.KMFR.SC.Y.0121.201230T0900Z-210102T1200Z/ /O.CON.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.CAN.KMFR.SE.A.0040.201231T0300Z-210101T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 336 PM PST Tue Dec 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM WEDNESDAY TO 4 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 19 ft at 19 seconds expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and seas 14 to 19 ft at 19 seconds expected. * WHERE...Gale force winds north of Gold Beach and between 5 and 45 nm away from shore. For the Small Craft Advisory, all other areas between Cape Blanco and Pt. St. George. * WHEN...For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the Small Craft Advisory, from 1 AM Wednesday to 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-301245- /O.CON.KMFR.SC.Y.0121.201230T0900Z-201230T1500Z/ /O.CON.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.UPG.KMFR.SE.A.0040.201231T0300Z-210101T0000Z/ /O.NEW.KMFR.SC.Y.0122.201231T0300Z-210102T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 336 PM PST Tue Dec 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST SATURDAY... * WHAT...For the first Small Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 15 ft at 20 seconds expected. For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 ft at 19 seconds expected. For the second Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 15 to 20 ft at 18 seconds expected. * WHERE...All areas between Cape Blanco and Florence. * WHEN...For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the Small Craft Advisory, from 1 AM to 7 AM PST Wednesday. For the Small Craft Advisory, from 7 PM Wednesday to 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
678 WHUS76 KMFR 300525 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 925 PM PST Tue Dec 29 2020 PZZ350-370-310000- /O.EXT.KMFR.SC.Y.0121.201230T0525Z-201230T1500Z/ /O.CON.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ /O.CON.KMFR.SC.Y.0122.201231T0300Z-210102T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 925 PM PST Tue Dec 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM WEDNESDAY TO 4 AM PST SATURDAY... * WHAT...For the first Small Craft Advisory, south winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 15 ft at 20 seconds. For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 ft at 19 seconds expected. For the second Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 15 to 20 ft at 18 seconds expected. * WHERE...All areas between Cape Blanco and Florence. * WHEN...For the first Small Craft Advisory, until 7 AM PST Wednesday. For the Gale Warning, from 7 AM to 7 PM PST Wednesday. For the second Small Craft Advisory, from 7 PM Wednesday to 4 AM PST Saturday. * IMPACTS...Bar crossings are likely to become increasingly dangerous with time tonight through Wednesday due to the building very long period swell combined with building southerly wind waves from the incoming frontal system. Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-310000- /O.EXT.KMFR.SC.Y.0121.201230T0525Z-210102T1200Z/ /O.CON.KMFR.GL.W.0036.201230T1500Z-201231T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 925 PM PST Tue Dec 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM PST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and seas 10 to 19 ft at 20 seconds expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 19 ft at 19 seconds expected. * WHERE...For the Small Craft Advisory, all other areas between Cape Blanco and Pt. St. George. Gale force winds north of Gold Beach and between 5 and 45 nm away from shore. * WHEN...For the Small Craft Advisory, until 4 AM PST Saturday. For the Gale Warning, from 7 AM to 7 PM PST Wednesday. * IMPACTS...Bar crossings are likely to become increasingly dangerous with time tonight through Wednesday due to the building very long period swell combined with building southerly wind waves from the incoming frontal system. Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ~BTL Visit us at https://www.weather.gov/Medford
854 WHUS76 KMFR 301017 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 217 AM PST Wed Dec 30 2020 PZZ350-370-302330- /O.CON.KMFR.SC.Y.0121.000000T0000Z-201230T1500Z/ /O.EXT.KMFR.GL.W.0036.201230T1500Z-201231T0000Z/ /O.EXT.KMFR.SC.Y.0122.201231T0000Z-210102T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 217 AM PST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... * WHAT...South winds 20 to 30 kt increasing to gales 25 to 35 kt with gusts up to 45 kt. Seas 10 to 15 ft at 19 seconds early this morning becoming very steep and wind-driven at 14 to 19 feet later this morning and this afternoon. Winds becoming west and easing to 10 to 20 kt tonight, but steep seas 14 to 17 ft at 16 seconds continuing through Thursday. * WHERE...All areas between Cape Blanco and Florence. * WHEN...For the first Small Craft Advisory, until 7 AM PST this morning. For the Gale Warning, from 7 AM this morning to 4 PM PST this afternoon. For the second Small Craft Advisory, from 4 PM this afternoon to 4 AM PST Saturday. * IMPACTS...Bar crossings will be dangerous today due to combined long period west swell and southerly wind waves. Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-302330- /O.CON.KMFR.SC.Y.0121.000000T0000Z-210102T1200Z/ /O.EXT.KMFR.GL.W.0036.201230T1500Z-201231T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 217 AM PST Wed Dec 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt increasing to 20 to 30 kt with gale force gusts to 40 kt. Seas of 10 to 15 feet at 19 seconds early this morning becoming steep to very steep and wind-driven at 14 to 17 ft later this morning and this afternoon. Winds becoming west and easing to 10 to 20 kt tonight, but steep seas 14 to 17 ft at 16 seconds continuing through Thursday. * WHERE...Gale force winds and very steep seas north of Gold Beach and between 5 and 45 nm away from shore. All other areas will have conditions hazardous to small craft. * WHEN...For the Gale Warning, from 7 AM this morning to 4 PM PST this afternoon. For the Small Craft Advisory, until 4 AM PST Saturday. * IMPACTS...Bar crossings will be dangerous today due to combined long period west swell and southerly wind waves. Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
700 WHUS76 KMFR 302154 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 154 PM PST Wed Dec 30 2020 PZZ350-370-311100- /O.CON.KMFR.GL.W.0036.000000T0000Z-201231T0000Z/ /O.CON.KMFR.SC.Y.0122.201231T0000Z-210102T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 154 PM PST Wed Dec 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 40 kt and seas 16 to 18 ft at 18 seconds. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 15 to 20 ft at 18 seconds expected. * WHERE...For the Gale Warning, all areas north of Gold Beach. For the Small Craft Advisory, all areas north of Cape Blanco and south of Florence. * WHEN...For the Gale Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-311100- /O.CON.KMFR.GL.W.0036.000000T0000Z-201231T0000Z/ /O.CON.KMFR.SC.Y.0121.000000T0000Z-210102T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 154 PM PST Wed Dec 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 16 ft at 18 seconds. For the Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 14 to 19 ft at 18 seconds. * WHERE...For the Gale Warning, all areas north of Gold Beach. For the Small Craft Advisory, all areas north of Pt. St. George. * WHEN...For the Gale Warning, until 4 PM PST this afternoon. For the Small Craft Advisory, until 4 AM PST Saturday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 28, 9:29 AM PST, 5 hours 33 minutes earlier.
Area forecast discussion, Dec 28, 9:29 AM PST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Medford OR
929 AM PST Mon Dec 28 2020
.DISCUSSION...The forecast has been updated to extend the Dense
Fog Advisory for Josephine and Jackson counties until 10 AM this
morning. This includes north Medford, Grants Pass, Cave Junction,
and O'Brien. Also, the Freeze Watch for coastal sections of
Douglas and Coos counties late tonight into Tuesday morning has
been upgraded to a Freeze Warning.
High pressure will build in today with the stratus gradually
eroding, but west side valleys will have low clouds and fog
develop again this evening into Tuesday morning.
A change in the pattern will occur on Wednesday with frequent
episodes of wet, wintry weather expected for at least the next 10
days. This first system from Wednesday afternoon into Thursday
morning will provide the bulk of its precipitation on Wednesday
night and looks to lean to the weaker side of moderate strength
with a focus on the Oregon Cascades. Snow levels will begin around
4500 to 5000 feet and fall to 2500 feet. The Crater Lake and
Diamond Lake area may be the only part of our area to receive an
Advisory level snowfall and is forecast to receive around 6 to 12
inches in 24 hours beginning noon Wednesday. Meantime, 2 to 5
inches from Chiloquin to Chemult and in the Siskiyou Mountains,
also up to 2 inches elsewhere above 2500 feet.
A break between systems is likely to lead to a foggy Friday
morning in valleys. A lengthy period of wet weather will follow
with the most significant, frequent impacts due to snow on
mountain passes, generally above 3000 feet. During the 7 days from
Wednesday through next Tuesday, the National Blend of Models shows
the highest snowfall for the Crater Lake area with around 3 feet
of total accumulation. Also, 2 feet for Mt. Ashland, and on Mt.
Shasta.
&&
.AVIATION...For the 28/18Z TAFs...IFR conditions in valleys west of
the Cascades this morning will clear out first in the Medford area
and then later in the Umpqua and Illinois Valleys. IFR/LIFR
conditions are likely to return again this evening over inland West
Side valleys and persist through the night, but may take longer to
form than last night and not be as widespread if enough clearing and
drying occurs today. Elsewhere, VFR should prevail throughout the
TAF period due to very dry air and generally east winds aloft.
-BPN/Keene
&&
.MARINE...Updated 820 AM PST Monday 28 Dec 2020...Seas will remain
steep due to a continuing moderate west swell, which isn't expected
to drop below 10 feet until early Tuesday morning. Relatively calm
conditions are then expected during the day Tuesday, and this may be
the last period of somewhat benign conditions for quite some time.
Models are in good agreement showing an active pattern will resume
Tuesday and persist well into early next week. Multiple weather
systems and swell trains will move through during this time period,
with some of the latest guidance suggesting that seas could become
exceptionally large at times.
Steep long-period west swell will build into the waters Tuesday,
followed by a frontal system Wednesday with gusty south winds,
including possible gales, and steep to very steep seas. Seas will
remain elevated through Thursday, then another system arrives
Thursday night into Friday with more gusty south winds and another
round of steep wind-driven seas, followed by long-period west swell
that could exceed 20 feet.
Additional systems are forecast to arrive through the weekend and
into early next week, each with the potential for Gales, very steep
seas, and additional long-period swells. It is worth noting that
conditions could become quite hazardous at times, with ENP wave
guidance suggesting the possibility of two simultaneous long-period
swells, one from the south-southwest and the other from the
northwest, together producing combined seas in excess of 30 feet.
The ECWMF wave guidance is not as bullish, but still produces very
high and very steep seas through this time, and even it still
resolves 30 ft seas later into next week. Uncertainty is high, as
models have been overdoing the wave forecasts in the long term so
far this season. Much will depend on how active and stormy the
northern Pacific becomes over the coming days, and updates will be
forthcoming as new information arrives. -BPN
&&
.PREV DISCUSSION... /Issued 224 AM PST Mon Dec 28 2020/
DISCUSSION...Obs and cameras are showing fog beginning to spread
further throughout the Umpqua Basin despite a fairly well
organized cirrus shield over top. So far only the road camera
showing fog is at Garden Valley on I-5. For the time being, still
do not anticipate needing a dense fog advisory in the Umpqua.
Temperatures have not dropped below freezing in the Rogue valley,
will continue to monitor this closely for the need of a freezing
fog advisory.
There is a strong east wind blowing across the ridges in the
region. Onion Mountain, Slater, and the Umpqua Portable RAWS at
the Archie Creek burn (2800') have all been showing gusts into
the upper 30s and even low 40s (mph). The inversions are already
in place in the west side valleys, so this won't affect fog
formation tonight, but could tomorrow. The drying that is expected
will limit the chance for fog mostly in the Illinois, Rogue, and
Siskiyou County valleys; despite MOS guidance still indicating the
good likelihood of fog. The Umpqua Basin should still fog in
tomorrow. With these stronger, drier east winds blowing, have
lowered temperatures in west side valleys tomorrow in anticipation
that fog formation is more limited and increased radiational
cooling can take place.
In the extended continued to let the ensemble blends lead the
forecast as there remains very good agreement in all three
ensemble suites. There was a very slight increase in total snow
with the first system on Wednesday by no more than 1" and a larger
increase of total snow with the second system of 1"-5", with
larger increases in the Cascades. Total QPF with the second system
on Friday also increased along the coast, but largest along the
Curry coast and Southern Coast Range where the total QPF increased
by 1.5"-2.2". Model agreement that the second system, an AR
arriving Friday, will be a longer duration event lasting at least
48 hrs is quite high (best viewed on the Scripps CW3E AR tools).
The variation existing in QPF/snow is more dependent on how the
models continue to resolve the integrated water vapor (IVT) and
where the front will be positioned to direct the IVT onshore.
The main change to the extended was to increase winds to better
align them with the intensity of the incoming system already
reflected in QPF/SnowAmt. The strongest winds currently look to be
on Saturday evening or night. There is good agreement that the
winds will be from the south, so anticipate strong to very strong
winds in the Shasta valley and southern end of the Rogue valley.
Winds will also be strong across the east side and along with the
regions peaks and ridges. -Miles
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Beach Hazards Statement from Tuesday afternoon through Tuesday
evening for ORZ021-022.
Freeze Warning from 1 AM to 9 AM PST Tuesday for ORZ021.
Freezing Fog Advisory until 10 AM PST this morning for
ORZ024-026.
CA...None.
Pacific Coastal Waters...Gale Watch from Wednesday morning through
Wednesday evening for PZZ350-356-370-376.
Small Craft Advisory until 1 AM PST Tuesday for
PZZ350-356-370-376.
DW/NSKThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:05 PM PST | Dense Fog Advisory | MFR | Curry, Jackson, Josephine | 7 hr |
| Dec 28, 2:06 AM PST | Gale Watch | MFR | 13 hr | |
| Dec 28, 3:05 AM PST | Freezing Fog Advisory | MFR | Curry, Jackson, Josephine | 7 hr |
| Dec 28, 8:47 AM PST | Freeze Warning | MFR | Coos, Curry, Douglas | 24 hr |
| Dec 28, 2:45 PM PST | High Wind Watch | MFR | Klamath, Lake | 22 hr |
| Dec 28, 2:55 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 64 hr |
| Dec 28, 3:02 PM PST | Small Craft Advisory | MFR | 4 days | |
| Dec 28, 3:02 PM PST | Hazardous Seas Watch | MFR | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.